7 doctors weighed in:

Can aminoglycoside cause hearing loss in children?

7 doctors weighed in
Dr. Phil Zapanta
ENT - Head & Neck Surgery
4 doctors agree

In brief: Yes

Aminoglycosides is a known class of antibiotics that can cause sensorineural hearing loss that is often permanent.
Some of the antibiotics in this class can also cause vertigo (vestibulotoxic). Risks increase with increasing dosages or duration of therapy.

In brief: Yes

Aminoglycosides is a known class of antibiotics that can cause sensorineural hearing loss that is often permanent.
Some of the antibiotics in this class can also cause vertigo (vestibulotoxic). Risks increase with increasing dosages or duration of therapy.
Dr. Phil Zapanta
Dr. Phil Zapanta
Thank
Dr. James Sidman
ENT - Head & Neck Surgery - Pediatric
2 doctors agree

In brief: Yes, but...

In the injectable form, aminoglycosides can definitely cause hearing loss.
In the inhaled form, for pulmonary infections as in cystic fibrosis patients, aminoglycosides do not cause hearing loss because they are not absorbed into the blood stream.

In brief: Yes, but...

In the injectable form, aminoglycosides can definitely cause hearing loss.
In the inhaled form, for pulmonary infections as in cystic fibrosis patients, aminoglycosides do not cause hearing loss because they are not absorbed into the blood stream.
Dr. James Sidman
Dr. James Sidman
Thank
Read more answers from doctors